Alert archive / Illinois / Tornado Warnings in 2007
Tornado Warning 16, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Aug 23, 2007, 2:29 PM CDT for DeKalb County, Kane County, Illinois. It was in force for 46 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 2:29 PM CDT (19:29 UTC)
- Expired
- Aug 23, 2007, 3:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties DeKalb County, IL, Kane County, IL
The radar
The Chicago radar (KLOT), 55 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 2:30 PM CDT | TSTM WND DMG | De Kalb, IL | POWER POLES DOWN ON NORMAL STREET. |
| Aug 23, 2:50 PM CDT | TSTM WND DMG | Elburn, IL | TREE DOWN ON FRANCIS ROAD |
| Aug 23, 2:55 PM CDT | FUNNEL CLOUD | 4 W Geneva, IL | ROTATING WALL CLOUD 1 MILE SOUTH OF US 38 |
| Aug 23, 2:55 PM CDT | FUNNEL CLOUD | Maple Park, IL | ROTATING WALL CLOUD AT US 38 AND KANE COUNTY LINE |
| Aug 23, 3:02 PM CDT | TSTM WND GST 62 | Batavia, IL | FROM KANE COUNTY EOC |
| Aug 23, 3:10 PM CDT | FUNNEL CLOUD | St. Charles, IL | ROTATING WALL CLOUD IL RTE 64 AND TAYLOR |
| Aug 23, 3:10 PM CDT | TSTM WND GST 58 | Geneva, IL | |
| Aug 23, 3:10 PM CDT | HAIL 1 | Geneva, IL | MAIN AND RANDALL ROADS |
| Aug 23, 3:15 PM CDT | TSTM WND DMG | Geneva, IL | EXTENSIVE TREE AND POWER LINE DAMAGE IN CITY OF GENEVA |
| Aug 23, 3:24 PM CDT | TSTM WND DMG | Batavia, IL | SIGNIFICANT TREE DAMAGE ACROSS BATAVIA AND FABYAN PARK PRESERVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 23, 12:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 314 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLOT 231930 TORLOT ILC037-089-232015- /O.NEW.KLOT.TO.W.0016.070823T1929Z-070823T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 229 PM CDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * TORNADO WARNING FOR... DEKALB COUNTY IN NORTH CENTRAL ILLINOIS... KANE COUNTY IN NORTHEAST ILLINOIS... * UNTIL 315 PM CDT... * AT 225 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG ROTATION IN A SEVERE THUNDERSTORM NEAR MALTA...MOVING EAST AT 45 MPH. IN ADDITION TO THE TORNADO THREAT...WIDESPREAD WIND DAMAGE WITH WINDS IN EXCESS OF 80 MPH ARE LIKELY WITH THIS VERY DANGEROUS STORM * THE TORNADO WILL BE NEAR... CORTLAND BY 235 PM... MAPLE PARK BY 240 PM... ELBURN BY 250 PM... ST. CHARLES...GENEVA...BATAVIA...AND 7 MILES NORTH OF NORTH AURORA BY 300 PM... TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR THIS AREA. LAT...LON 4195 8887 4177 8887 4179 8827 4200 8827 $$ IZZI
3 follow-up statements
000 WWUS53 KLOT 231949 RRA SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 247 PM CDT THU AUG 23 2007 ILC037-089-232015- /O.CON.KLOT.TO.W.0016.000000T0000Z-070823T2015Z/ KANE IL-DEKALB IL- 247 PM CDT THU AUG 23 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR SOUTHERN DEKALB AND SOUTHERN KANE COUNTIES... * AT 244 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH ROTATION NEAR MAPLE PARK... MOVING EAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. IN ADDITION...A LINE OF SEVERE THUNDERSTORMS EXTENDS SOUTHWEST ACROSS SOUTHERN DEKALB COUNTY. THESE STORMS ARE ALSO CAPABLE OF PRODUCING DAMAGING WIND GUSTS. THE TORNADO WILL BE NEAR... 6 MILES NORTH OF NORTH AURORA BY 255 PM... GENEVA...ST. CHARLES...BATAVIA...AND 7 MILES SOUTH OF SOUTH ELGIN BY 300 PM... TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 4192 8894 4163 8894 4179 8827 4200 8827 $$ IZZI/MERZLOCK
000
WWUS53 KLOT 232005 RRA
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
303 PM CDT THU AUG 23 2007
ILC037-089-232015-
/O.CON.KLOT.TO.W.0016.000000T0000Z-070823T2015Z/
KANE IL-DEKALB IL-
303 PM CDT THU AUG 23 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR
SOUTHEASTERN DEKALB AND SOUTHERN KANE COUNTIES...
* AT 259 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM NEAR
ELGIN TO GENEVA TO SANDWICH...AND MOVING EAST AT 45 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 80 MPH. ROTATION CONTINUES TO BE INDICATED NEAR SUGAR GROVE
MOVING EAST NORTHEAST TOWARD THE BATAVIA AREA.
TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS
LAT...LON 4196 8861 4163 8878 4165 8861 4173 8860
4179 8827 4200 8827
$$
IZZI/MERZLOCK000
WWUS53 KLOT 232021 RRB
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
320 PM CDT THU AUG 23 2007
ILC037-089-232030-
/O.EXP.KLOT.TO.W.0016.000000T0000Z-070823T2015Z/
KANE IL-DEKALB IL-
320 PM CDT THU AUG 23 2007
...THE TORNADO WARNING FOR SOUTHEASTERN DEKALB AND SOUTHERN KANE
COUNTIES EXPIRED AT 315 PM CDT...
THE THUNDERSTORMS WHICH PROMPTED THE TORNADO WARNING HAVE EXITED THE
WARNED AREA. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 4196 8861 4163 8878 4165 8861 4173 8860
4179 8827 4200 8827
$$
MARSILIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Aug 23, 1:13 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 23, 1:13 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
113 PM CDT THU AUG 23 2007
POTENTIALLY ACTIVE AFTERNOON SETTING UP OVER NORTHERN ILLINOIS AND
NW INDIANA.
SHORTWAVE OVER CENTRAL/EASTERN IOWA IS PROGRESSING ENE WITH
CONVECTION...LIKELY SLIGHTLY ELEVATED...ALREADY ONGOING ALONG THE
LEADING EDGE OF THE STRONGER ASCENT ASSOCIATED WITH THIS WAVE. OVER
NORTHERN ILLINOIS CONSIDERABLE SUBSIDENCE HAS BEEN NOTED ON WATER
VAPOR IMAGERY THIS MORNING WHICH COMBINED WITH A RATHER DEEP
ISOTHERMAL LAYER/CAP NOTED ON RECENT ORD ACARS SOUNDING IS DOING A
NICE JOB OF SUPPRESSING THE CU FIELD.
COMBINATION OF CONTINUED STRONG HEATING ALONG WITH INCREASING ASCENT
ASSOCIATED WITH THE APPROACHING EASTERN IOWA SHORTWAVE SHOULD DO A
NICE JOB OF ERODING THE BOUNDARY LAYER BASED CONVECTIVE INHIBITION
AND ALLOWING CONVECTION OVER IOWA TO BECOME ROOTED IN THE BOUNDARY
LAYER AS IT MOVES INTO NORTHERN ILLINOIS. RECENT RADAR TRENDS HAVE
BEEN REVEALING A SLOW INCREASE IN THE INTENSITY OF THE CONVECTION
OVER IOWA AND WOULD ANTICIPATE THIS TREND TO CONTINUE FOR THE NEXT
HOUR/TWO. MID LEVEL LAPSE RATES ARENT PARTICULARLY STEEP HOWEVER
VERY HIGH THETA-E AIRMASS WILL LIKELY OFFSET THE RATHER MODEST LAPSE
RATES AND ALLOW FOR MODERATE INSTABILITY TO DEVELOP.
WHILE MLCAPES WILL NOT BE AS IMPRESSIVE AS YESTERDAY...UNSEASONABLY
STRONG MID LEVEL FLOW ASSOCIATED WITH THE APPROACHING JET SHOULD
LEAD TO MUCH MORE ORGANIZED SEVERE THREAT THIS AFTERNOON.
WINCHESTER/BLUE RIVER PROFILERS BOTH SHOW PRESENCE OF 45-50KT WINDS
AT 5KM...WITH UNIDIRECTIONAL FLOW FROM 1-5KM. MID LEVEL DRYING OVER
NORTHERN IL NOTED ON WATER VAPOR MAY MAY ALLOW FOR ADDITIONAL
EVAPORATIVE COOLING/HIGHER DCAPE VALUES ENHANCING THE WIND DAMAGE
POTENTIAL WHICH IS ALREADY NON-TRIVIAL GIVEN THE VERY STRONG WIND
FIELDS.
ANOTHER ITEM OF NOTE IS APPARENTLY OUTFLOW BOUNDARY EVIDENT ON
VISIBLE SATELLITE IMAGERY ARCING SOUTHWESTWARD ACROSS NORTHERN
ILLINOIS. SURFACE WINDS BACK SLIGHTLY TO THE NORTH OF THIS
BOUNDARY...HOWEVER 0-1KM HELICITY VALUES ARE STILL NOT PARTICULARLY
HIGH. NONE-THE-LESS THE OUTFLOW BOUNDARY LAID OUT PERPENDICULARLY TO
THE ADVANCING CONVECTION WILL PROVIDE AN EXCELLENT SOURCE OF
HORIZONTAL VORTICITY TO BE INGESTED INTO THE LINE AND COULD LEAD TO
A MORE ENHANCED/FOCUSED WIND DAMAGE POTENTIAL. GIVEN THE LOW T/TD
DEPRESSIONS AND STRONG 0-3KM HELICITY THERE WILL BE SOME POTENTIAL
FOR BRIEF TORNADO OR TWO ASSOCIATED WITH ANY OF THE STRONG
MESOVORTICIES ALONG THE LEADING EDGE OF THE LINE...BUT THE PRIMARY
THREAT TODAY WILL CERTAINLY BE DAMAGING WINDS.
IZZI
&&
.DISCUSSION...
355 AM CDT
THREAT OF PERIODIC THUNDERSTORMS AND ACCOMPANYING POTENTIAL FOR
ADDITIONAL MODERATE TO HEAVY RAINFALL TODAY THROUGH FRIDAY NIGHT
REMAINS FORECAST CONCERN.
MULTIPLE SHORT WAVES CONTINUE TO MOVE QUICKLY FROM THE PLAINS
NORTHEASTWARD INTO/TOWARD THE WESTERN GREAT LAKES. ONE THAT BROUGHT
STORMS ACROSS THE AREA LATE WED NIGHT AND EARLY THIS MORNING NOW
MOVING ACROSS LOWER MI WHILE NEXT RIGHT ON ITS HEELS MOVING OUT OF
EASTERN IA. STORMS ACROSS NORTHERN IL AHEAD OF THIS DISTURBANCE WILL
BE EXITING N CENTRAL AND NE IL BEFORE DAYBREAK SO WILL LET EXISTING
FLASH FLOOD WATCH DIE AT 7 AM CDT.
WHILE MULTIPLE SIGNIFICANT THUNDERSTORM OUTFLOWS PUSH SE ACROSS
NORTHERN IL AND NW IN...STRONG LOW LEVEL FLO QUICKLY RECHARGES
UNSTABLE AIRMASS ACROSS CWA AND N ACROSS SRN WI S OF QUASISTATIONARY
FRONT. VIGOROUS TS ACTIVITY HAS MOVED E TO SERN SD AND ERN NEB AS
NEXT SHORT WAVE MOVES FROM THE ROCKIES OVER THE HI PLAINS. AS THIS
DISTURBANCE CONTINUES TO APPROACH THE LOCAL AREA TODAY ANTICIPATE
SIMILAR SCENARIO AS TO WED-WED NIGHT WITH MAIN CONVECTIVE ACTIVITY
REMAINING IN THE VICINITY OF THE SURFACE BOUNDARY WHICH KEEPS THEM
TO THE NW OF THE CWA INTO THIS AFTERNOON. AS THE SHORT WAVE TROF
LIFTS INTO THE UPPER MIDWEST LATE THIS AFTERNOON MID LEVEL UVV OVER
THE CWA INCREASES WHILE STRONG SW LO LEVEL FLO PUMPS PW VALUES INTO
2-2.5 INCH RANGE. NEW FFA WILL MOST LIKELY BE NEEDED BUT WILL HOLD
OFF FOR NOW TO PREVENT OVERLOAD OF VARIOUS HYDROLOGIC
WATCHES...WARNINGS AND STATEMENTS. MENTION OF POSSIBLE ADDITIONAL
HEAVY RAIN IN GRIDS AND TEXT PRODUCTS WILL KEEP WORLD INFORMED OF
CONTINUED POTENTIAL OF ADDITIONAL HEAVY RAIN LATE TODAY AND TONIGHT.
WITH NO SIGNIFICANT CHANGE IN THE PATTERN TODAY THE THREAT OF STRONG
WINDS WITH MORE BOWING SEGMENTS WILL AGAIN BE PRESENT.
HEAVY RAIN AND GUSTY WIND PRODUCING TSRA THREAT CONTINUES FRI AS
ANOTHER SHORT WAVE OR WAVES COME OUT OF THE WESTERN UPPER TROF AND A
WAVE ALONG THE SURFACE FRONT LIFTS FROM IA ACROSS WI AS THE MAIN
UPPER TROF MOVES OVER THE PLAINS. AS THIS TROF MOVES INTO THE
WESTERN GRTLKS LATE FRI NIGHT AND SAT MORNING THE BOUNDARY PUSHES SE
THRU THE CWA IN RESPONSE. THIS FINALLY TURNS OFF THE SPIGOT AS HI
PRES BUILDS SEWRD ACROSS WI AND IA INTO NRN IL DURING THE DAY
FOLLOWING THE UPPER TROF PASSAGE.
TRS
&&
.AVIATION...
113 PM CDT
GENERALLY MOVING INTO ANOTHER CONVECTIVE PATTERN THIS AFTN WITH
STORMS SPREADING FROM IA INTO NRN IL. TSTM TIMING AT TERMINALS FROM
19Z AT RFD TO 22Z AT GYY. CELLS MOVING NEAR 60 MPH SO WINDS MAIN
HAZARD. CIGS AND VSBY VFR EXCEPT WITH TSTM PASSAGE DOWN TO MVFR AND
BRIEFLY PSBL TO IFR. VFR AGAIN THIS EVENING BUT VSBY PSBLY LOWERING
TO MVFR NEAR MRNG. NOTHING IN PROSPECTS FOR STORMS UNTIL ERY AFTN
FRIDAY AHEAD OF FROPA. WINDS GENERALLY SW THRU THE PD WITH GUST TO
25 KTS THIS AFTN...LOWERING TO 10-15 THIS EVENING AND UNDER 10 KTS
AFT MDNGT THRU MID MRNG...THEN BACK TO 10-15 KTS BFR NOONTIME FRIDAY.
RLB
&&
.MARINE...
400 PM CDT
SOUTHWEST WINDS WILL PREVAIL THRU TONIGHT INTO THE MORNING. HOWEVER
A COLD FRONT DROPPING DOWN LAKE MICHIGAN ON FRIDAY WILL SWITCH WINDS
TO MORE NORTHERLY FLOW BY FRIDAY EVENING. COLD AIR ADVECTION COULD
PICK WINDS UP TO 25 KTS BRIEFLY FRIDAY AFTN...WITH WAVES PICKING UP
TO 5 TO 7 FT ON THE SOUTH END. THIS SHUD DIMINISH OVERNIGHT FRIDAY
INTO SATURDAY AS HIGH PRESSURE STARTS BUILDING IN OVER THE LAKES FOR
THE WEEKEND.
RLB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH THRU 12Z THURSDAY WINNEBAGO BOONE MCHENRY
LAKE AND OGLE.
IN...NONE.
LM...SCA IL AND IN NEARSHORES FRI AFTN TO MIDNIGHT FRI NGT.
&&Hazardous weather outlook, Aug 23, 11:50 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1150 AM CDT THU AUG 23 2007 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 232130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1150 AM CDT THU AUG 23 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER MUCH OF NORTHERN ILLINOIS AND NORTHWEST INDIANA...MAINLY NORTH OF A LINE FROM STREATOR TO KANKAKEE TO RENSSELAEAR. SOUTH OF THE MODERATE RISK AREA...EXISTS A SLIGHT RISK THAT COVERS THE REMAINDER OF NORTHERN ILLINOIS AND NORTHWEST INDIANA. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN IOWA THIS MORNING IN ASSOCIATION WITH A SHORT WAVE TROUGH. THUNDERSTORMS MAY INTENSIFY AS THEY TRACK INTO NORTHERN ILLINOIS EARLY THIS AFTERNOON. THE MAIN THREAT WITH THESE STORMS WOULD BE DAMAGING WIND GUSTS AND HEAVY RAINFALL. ANOTHER UPPER LEVEL DISTURBANCE IS EXPECTED TO APPROACH NORTHERN ILLINOIS LATE THIS AFTERNOON AND EVENING. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO ACCOMPANY THIS DISTURBANCE. DAMAGING WINDS AND VERY HEAVY RAINFALL APPEAR TO BE THE MAIN THREATS AGAIN WITH THESE STORMS. THOSE IN THE THREATENED AREA ARE URGED TO REVIEW SEVERE WEATHER SAFETY RULES AND TO LISTEN TO RADIO...TELEVISION...AND NOAA WEATHER RADIO FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS LATER TODAY. ADDITIONAL HEAVY RAINFALL IS ALSO LIKELY WITH THESE STORMS. THIS MAY FURTHER AGGRAVATE EXISTING FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION ON FRIDAY. ADDITIONAL PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY INTO EARLY SATURDAY MORNING. HEAVY RAINFALL WILL BE POSSIBLE DURING THIS PERIOD. THERE IS ALSO THE POTENTIAL THAT STRONGER STORMS COULD PRODUCE DAMAGING WINDS. THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-232130- WINTHROP HARBOR TO WILMETTE HARBOR IL- WILMETTE HARBOR TO NORTHERLY ISLAND IL- NORTHERLY ISLAND TO CALUMET HARBOR IL- CALUMET HARBOR IL TO GARY IN- GARY INDIANA TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN IL AND IN OPEN WATERS- 1145 AM CDT THU AUG 22 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF THUNDERSTORMS WILL CONTINUE ACROSS THE ILLINOIS WATERS OF LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. SOME STORMS MAY PRODUCE LOCAL WIND GUSTS TO 50 KNOTS AND INTENSE LIGHTNING. BOATERS ON SOUTHERN LAKE MICHIGAN SHOULD MONITOR FORECASTS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE MARINE WARNINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY INTO EARLY SATURDAY MORNING. THE THREAT OF STRONG WINDS FROM STRONGER STORMS WILL CONTINUE. THERE WILL BE A CHANCE OF THUNDERSTORMS WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Aug 23, 1:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
159 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG MOUNT MORRIS 42.05N 89.43W
08/23/2007 OGLE IL FIRE DEPT/RESCUE
LIMBS DOWN AND CROPS BLOWN OVER. ALSO HEAVY RAIN AND A
LOT OF LIGHTNING.
&&
ALLSOPPLocal storm report, Aug 23, 2:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
222 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLOOD ROCHELLE 41.92N 89.06W
08/23/2007 OGLE IL CO-OP OBSERVER
12 INCHES OF WATER ON STREETS IN LOW SPOTS.
&&
ALLSOPPLocal storm report, Aug 23, 2:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
226 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND DMG OGLESBY 41.29N 89.06W
08/23/2007 LA SALLE IL LAW ENFORCEMENT
TRUCK BLOWN OVER ON I-39.
&&
ALLSOPPThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:36 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 54 min |
| Aug 22, 8:37 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 26 min |
| Aug 22, 8:47 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle | 73 min |
| Aug 22, 9:22 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall | 38 min |
| Aug 22, 9:27 PM CDT | Severe Thunderstorm Warning | LOT | Kane | 48 min |
| Aug 22, 9:29 PM CDT | River Flood Warning | LOT | Winnebago | 9 days |
| Aug 22, 9:29 PM CDT | River Flood Warning | LOT | Winnebago | 25 hr |
| Aug 22, 9:42 PM CDT | Severe Thunderstorm Warning | LOT | Will | 93 min |
| Aug 22, 9:50 PM CDT | Flash Flood Warning | LOT | Grundy, Kendall, LaSalle | 4 hr |
| Aug 22, 10:02 PM CDT | Special Marine Warning | LOT | 118 min | |
| Aug 22, 10:06 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 66 min |
| Aug 22, 10:10 PM CDT | River Flood Advisory | LOT | LaSalle | 24 hr |
| Aug 22, 10:42 PM CDT | Flash Flood Warning | LOT | Cook, Will | 4 hr |
| Aug 23, 3:22 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane | 23 min |
| Aug 23, 4:15 AM CDT | Special Marine Warning | LOT | 45 min | |
| Aug 23, 10:58 AM CDT | River Flood Warning | LOT | Cook | 4 days |
| Aug 23, 12:57 PM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 40 hr |
| Aug 23, 1:09 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 96 min |
| Aug 23, 1:45 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 77 min |
| Aug 23, 1:47 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb | 58 min |
| Aug 23, 2:06 PM CDT | Severe Thunderstorm Warning | LOT | Kane | 75 min |
| Aug 23, 2:18 PM CDT | Special Marine Warning | LOT | 117 min | |
| Aug 23, 2:27 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall | 57 min |
| Aug 23, 2:31 PM CDT | Flash Flood Warning | LOT | Lee, Ogle | 3 hr |
| Aug 23, 2:40 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 95 min |
| Aug 23, 2:41 PM CDT | Severe Thunderstorm Warning | LOT | DuPage | 64 min |
| Aug 23, 2:57 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 78 min |
| Aug 23, 3:13 PM CDT | Tornado Warning | LOT | Cook, DuPage | 39 min |
| Aug 23, 3:23 PM CDT | Tornado Warning | LOT | Cook, Will | 29 min |
| Aug 23, 3:33 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 22 min |
| Aug 23, 4:48 PM CDT | Severe Thunderstorm Warning | LOT | Kane | 42 min |
| Aug 23, 4:53 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 67 min |
| Aug 23, 5:04 PM CDT | Flash Flood Warning | LOT | Cook, DeKalb, DuPage, Kane | 4 hr |
| Aug 23, 5:05 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 39 min |
| Aug 23, 5:24 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Aug 23, 5:34 PM CDT | Severe Thunderstorm Warning | LOT | DuPage, Kane | 54 min |
| Aug 23, 5:37 PM CDT | River Flood Warning | LOT | DeKalb | 3 days |
| Aug 23, 5:47 PM CDT | Severe Thunderstorm Warning | LOT | Kendall, LaSalle | 58 min |
| Aug 23, 6:21 PM CDT | Severe Thunderstorm Warning | LOT | Will | 54 min |
| Aug 23, 6:26 PM CDT | Flash Flood Warning | LOT | Grundy, Kendall, LaSalle, Will | 4 hr |
| Aug 23, 6:34 PM CDT | Special Marine Warning | LOT | 108 min | |
| Aug 23, 6:44 PM CDT | Flash Flood Warning | LOT | Cook | 4 hr |
| Aug 23, 6:44 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 61 min |
| Aug 23, 6:50 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Will | 70 min |
Nearby
Tornado Warnings in Illinois, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.